October  2013, 7(4): 489-526. doi: 10.3934/jmd.2013.7.489

Bowen's construction for the Teichmüller flow

1. 

Mathematisches Institut der Rheinischen Friedrich-Wilhelms-Universität Bonn, Endenicher Allee 60, D-53115 Bonn

Received  August 2011 Published  March 2013

Let ${\cal Q}$ be a connected component of a stratum in the moduli space of abelian or quadratic differentials for a nonexceptional Riemann surface $S$ of finite type. We prove that the probability measure on ${\cal Q}$ in the Lebesgue measure class which is invariant under the Teichmüller flow is obtained by Bowen's construction.
Citation: Ursula Hamenstädt. Bowen's construction for the Teichmüller flow. Journal of Modern Dynamics, 2013, 7 (4) : 489-526. doi: 10.3934/jmd.2013.7.489
References:
[1]

J. Athreya, A. Bufetov, A. Eskin and M. Mirzakhani, Lattice point asymptotics and volume growth on Teichmüller space, Duke Math. J., 161 (2012), 1055-1111. doi: 10.1215/00127094-1548443.  Google Scholar

[2]

A. Avila, S. Gouëzel and J.-C. Yoccoz, Exponential mixing for the Teichmüller flow, Publ. Math. Inst. Hautes Études Sci., 104 (2006), 143-211. doi: 10.1007/s10240-006-0001-5.  Google Scholar

[3]

A. Avila and S. Gouëzel, Small eigenvalues of the Laplacian for algebraic measures in moduli space, and mixing properties of the Teichmüller flow, Ann. Math. (2), 178 (2013), 385-442. doi: 10.4007/annals.2013.178.2.1.  Google Scholar

[4]

A. Avila and M. J. Resende, Exponential mixing for the Teichmüller flow in the space of quadratic differentials, Comm. Math. Helv., 87 (2012), 589-638. doi: 10.4171/CMH/263.  Google Scholar

[5]

R. Bowen, Symbolic dynamics for hyperbolic flows, Amer. J. Math., 95 (1973), 429-460. doi: 10.2307/2373793.  Google Scholar

[6]

A. Bufetov and B. Gurevich, Existence and uniqueness of the measure of maximal entropy for the Teichmüller flow on the moduli space of Abelian differentials, Sb. Math., 202 (2011), 935-970. doi: 10.1070/SM2011v202n07ABEH004172.  Google Scholar

[7]

R. Canary, D. Epstein and P. Green, Notes on notes of Thurston, in Analytical and Geometric Aspects of Hyperbolic Space (ed. D. Epstein), London Math. Soc. Lecture Note Ser., 111, Cambridge University Press, Cambridge, 1987.  Google Scholar

[8]

A. Eskin and M. Mirzakhani, Counting closed geodesics in moduli space, J. Mod. Dyn., 5 (2011), 71-105. doi: 10.3934/jmd.2011.5.71.  Google Scholar

[9]

A. Eskin, M. Mirzakhani and K. Rafi, Counting closed geodesics in strata,, , ().   Google Scholar

[10]

U. Hamenstädt, Train tracks and the Gromov boundary of the complex of curves, in Spaces of Kleinian Groups (eds. Y. Minsky, M. Sakuma and C. Series), London Math. Soc. Lec. Note Ser., 329, Cambridge Univ. Press, Cambridge, (2006), 187-207.  Google Scholar

[11]

U. Hamenstädt, Geometry of the mapping class groups. I. Boundary amenability, Invent. Math., 175 (2009), 545-609. doi: 10.1007/s00222-008-0158-2.  Google Scholar

[12]

U. Hamenstädt, Invariant Radon measures on measured lamination space, Invent. Math., 176 (2009), 223-273. doi: 10.1007/s00222-008-0163-5.  Google Scholar

[13]

U. Hamenstädt, Stability of quasi-geodesics in Teichmüller space, Geom. Dedicata, 146 (2010), 101-116. doi: 10.1007/s10711-009-9428-4.  Google Scholar

[14]

U. Hamenstädt, Dynamics of the Teichmüller flow on compact invariant sets, J. Mod. Dynamics, 4 (2010), 393-418. doi: 10.3934/jmd.2010.4.393.  Google Scholar

[15]

U. Hamenstädt, Symbolic dynamics for the Teichmüller flow,, , ().   Google Scholar

[16]

J. Hubbard and H. Masur, Quadratic differentials and foliations, Acta Math., 142 (1979), 221-274. doi: 10.1007/BF02395062.  Google Scholar

[17]

E. Klarreich, The boundary at infinity of the curve complex and the relative Teichmüller space, unpublished manuscript, 1999. Google Scholar

[18]

M. Kontsevich and A. Zorich, Connected components of the moduli spaces of Abelian differentials with prescribed singularities, Invent. Math., 153 (2003), 631-678. doi: 10.1007/s00222-003-0303-x.  Google Scholar

[19]

E. Lanneau, Connected components of the strata of the moduli spaces of quadratic differentials, Ann. Sci. Éc. Norm. Supér. (4), 41 (2008), 1-56.  Google Scholar

[20]

G. Levitt, Foliations and laminations on hyperbolic surfaces, Topology, 22 (1983), 119-135. doi: 10.1016/0040-9383(83)90023-X.  Google Scholar

[21]

G. Margulis, On Some Aspects of the Theory of Anosov Systems, Springer Monographs in Mathematics, Springer-Verlag, Berlin, 2004.  Google Scholar

[22]

H. Masur, Interval exchange transformations and measured foliations, Ann. Math. (2), 115 (1982), 169-200. doi: 10.2307/1971341.  Google Scholar

[23]

H. Masur and Y. Minsky, Geometry of the complex of curves. I. Hyperbolicity, Invent. Math., 138 (1999), 103-149. doi: 10.1007/s002220050343.  Google Scholar

[24]

R. Penner with J. Harer, Combinatorics of Train Tracks, Ann. Math. Studies, 125, Princeton University Press, Princeton, NJ, 1992.  Google Scholar

[25]

W. Veech, The Teichmüller geodesic flow, Ann. Math. (2), 124 (1986), 441-530. doi: 10.2307/2007091.  Google Scholar

[26]

W. Veech, Moduli spaces of quadratic differentials, J. Analyse Math., 55 (1990), 117-171. doi: 10.1007/BF02789200.  Google Scholar

show all references

References:
[1]

J. Athreya, A. Bufetov, A. Eskin and M. Mirzakhani, Lattice point asymptotics and volume growth on Teichmüller space, Duke Math. J., 161 (2012), 1055-1111. doi: 10.1215/00127094-1548443.  Google Scholar

[2]

A. Avila, S. Gouëzel and J.-C. Yoccoz, Exponential mixing for the Teichmüller flow, Publ. Math. Inst. Hautes Études Sci., 104 (2006), 143-211. doi: 10.1007/s10240-006-0001-5.  Google Scholar

[3]

A. Avila and S. Gouëzel, Small eigenvalues of the Laplacian for algebraic measures in moduli space, and mixing properties of the Teichmüller flow, Ann. Math. (2), 178 (2013), 385-442. doi: 10.4007/annals.2013.178.2.1.  Google Scholar

[4]

A. Avila and M. J. Resende, Exponential mixing for the Teichmüller flow in the space of quadratic differentials, Comm. Math. Helv., 87 (2012), 589-638. doi: 10.4171/CMH/263.  Google Scholar

[5]

R. Bowen, Symbolic dynamics for hyperbolic flows, Amer. J. Math., 95 (1973), 429-460. doi: 10.2307/2373793.  Google Scholar

[6]

A. Bufetov and B. Gurevich, Existence and uniqueness of the measure of maximal entropy for the Teichmüller flow on the moduli space of Abelian differentials, Sb. Math., 202 (2011), 935-970. doi: 10.1070/SM2011v202n07ABEH004172.  Google Scholar

[7]

R. Canary, D. Epstein and P. Green, Notes on notes of Thurston, in Analytical and Geometric Aspects of Hyperbolic Space (ed. D. Epstein), London Math. Soc. Lecture Note Ser., 111, Cambridge University Press, Cambridge, 1987.  Google Scholar

[8]

A. Eskin and M. Mirzakhani, Counting closed geodesics in moduli space, J. Mod. Dyn., 5 (2011), 71-105. doi: 10.3934/jmd.2011.5.71.  Google Scholar

[9]

A. Eskin, M. Mirzakhani and K. Rafi, Counting closed geodesics in strata,, , ().   Google Scholar

[10]

U. Hamenstädt, Train tracks and the Gromov boundary of the complex of curves, in Spaces of Kleinian Groups (eds. Y. Minsky, M. Sakuma and C. Series), London Math. Soc. Lec. Note Ser., 329, Cambridge Univ. Press, Cambridge, (2006), 187-207.  Google Scholar

[11]

U. Hamenstädt, Geometry of the mapping class groups. I. Boundary amenability, Invent. Math., 175 (2009), 545-609. doi: 10.1007/s00222-008-0158-2.  Google Scholar

[12]

U. Hamenstädt, Invariant Radon measures on measured lamination space, Invent. Math., 176 (2009), 223-273. doi: 10.1007/s00222-008-0163-5.  Google Scholar

[13]

U. Hamenstädt, Stability of quasi-geodesics in Teichmüller space, Geom. Dedicata, 146 (2010), 101-116. doi: 10.1007/s10711-009-9428-4.  Google Scholar

[14]

U. Hamenstädt, Dynamics of the Teichmüller flow on compact invariant sets, J. Mod. Dynamics, 4 (2010), 393-418. doi: 10.3934/jmd.2010.4.393.  Google Scholar

[15]

U. Hamenstädt, Symbolic dynamics for the Teichmüller flow,, , ().   Google Scholar

[16]

J. Hubbard and H. Masur, Quadratic differentials and foliations, Acta Math., 142 (1979), 221-274. doi: 10.1007/BF02395062.  Google Scholar

[17]

E. Klarreich, The boundary at infinity of the curve complex and the relative Teichmüller space, unpublished manuscript, 1999. Google Scholar

[18]

M. Kontsevich and A. Zorich, Connected components of the moduli spaces of Abelian differentials with prescribed singularities, Invent. Math., 153 (2003), 631-678. doi: 10.1007/s00222-003-0303-x.  Google Scholar

[19]

E. Lanneau, Connected components of the strata of the moduli spaces of quadratic differentials, Ann. Sci. Éc. Norm. Supér. (4), 41 (2008), 1-56.  Google Scholar

[20]

G. Levitt, Foliations and laminations on hyperbolic surfaces, Topology, 22 (1983), 119-135. doi: 10.1016/0040-9383(83)90023-X.  Google Scholar

[21]

G. Margulis, On Some Aspects of the Theory of Anosov Systems, Springer Monographs in Mathematics, Springer-Verlag, Berlin, 2004.  Google Scholar

[22]

H. Masur, Interval exchange transformations and measured foliations, Ann. Math. (2), 115 (1982), 169-200. doi: 10.2307/1971341.  Google Scholar

[23]

H. Masur and Y. Minsky, Geometry of the complex of curves. I. Hyperbolicity, Invent. Math., 138 (1999), 103-149. doi: 10.1007/s002220050343.  Google Scholar

[24]

R. Penner with J. Harer, Combinatorics of Train Tracks, Ann. Math. Studies, 125, Princeton University Press, Princeton, NJ, 1992.  Google Scholar

[25]

W. Veech, The Teichmüller geodesic flow, Ann. Math. (2), 124 (1986), 441-530. doi: 10.2307/2007091.  Google Scholar

[26]

W. Veech, Moduli spaces of quadratic differentials, J. Analyse Math., 55 (1990), 117-171. doi: 10.1007/BF02789200.  Google Scholar

[1]

Dawei Chen. Strata of abelian differentials and the Teichmüller dynamics. Journal of Modern Dynamics, 2013, 7 (1) : 135-152. doi: 10.3934/jmd.2013.7.135

[2]

Ursula Hamenstädt. Dynamics of the Teichmüller flow on compact invariant sets. Journal of Modern Dynamics, 2010, 4 (2) : 393-418. doi: 10.3934/jmd.2010.4.393

[3]

Martin Möller. Shimura and Teichmüller curves. Journal of Modern Dynamics, 2011, 5 (1) : 1-32. doi: 10.3934/jmd.2011.5.1

[4]

Fei Yu, Kang Zuo. Weierstrass filtration on Teichmüller curves and Lyapunov exponents. Journal of Modern Dynamics, 2013, 7 (2) : 209-237. doi: 10.3934/jmd.2013.7.209

[5]

David Aulicino, Chaya Norton. Shimura–Teichmüller curves in genus 5. Journal of Modern Dynamics, 2020, 16: 255-288. doi: 10.3934/jmd.2020009

[6]

Guizhen Cui, Yunping Jiang, Anthony Quas. Scaling functions and Gibbs measures and Teichmüller spaces of circle endomorphisms. Discrete & Continuous Dynamical Systems, 1999, 5 (3) : 535-552. doi: 10.3934/dcds.1999.5.535

[7]

Chi Po Choi, Xianfeng Gu, Lok Ming Lui. Subdivision connectivity remeshing via Teichmüller extremal map. Inverse Problems & Imaging, 2017, 11 (5) : 825-855. doi: 10.3934/ipi.2017039

[8]

Matteo Costantini, André Kappes. The equation of the Kenyon-Smillie (2, 3, 4)-Teichmüller curve. Journal of Modern Dynamics, 2017, 11: 17-41. doi: 10.3934/jmd.2017002

[9]

Anna Lenzhen, Babak Modami, Kasra Rafi. Teichmüller geodesics with $ d$-dimensional limit sets. Journal of Modern Dynamics, 2018, 12: 261-283. doi: 10.3934/jmd.2018010

[10]

Giovanni Forni. On the Brin Prize work of Artur Avila in Teichmüller dynamics and interval-exchange transformations. Journal of Modern Dynamics, 2012, 6 (2) : 139-182. doi: 10.3934/jmd.2012.6.139

[11]

Giovanni Forni, Carlos Matheus. Introduction to Teichmüller theory and its applications to dynamics of interval exchange transformations, flows on surfaces and billiards. Journal of Modern Dynamics, 2014, 8 (3&4) : 271-436. doi: 10.3934/jmd.2014.8.271

[12]

Alex Wright. Schwarz triangle mappings and Teichmüller curves: Abelian square-tiled surfaces. Journal of Modern Dynamics, 2012, 6 (3) : 405-426. doi: 10.3934/jmd.2012.6.405

[13]

Cheng Zheng. Sparse equidistribution of unipotent orbits in finite-volume quotients of $\text{PSL}(2,\mathbb R)$. Journal of Modern Dynamics, 2016, 10: 1-21. doi: 10.3934/jmd.2016.10.1

[14]

Ana Cristina Mereu, Marco Antonio Teixeira. Reversibility and branching of periodic orbits. Discrete & Continuous Dynamical Systems, 2013, 33 (3) : 1177-1199. doi: 10.3934/dcds.2013.33.1177

[15]

Ilie Ugarcovici. On hyperbolic measures and periodic orbits. Discrete & Continuous Dynamical Systems, 2006, 16 (2) : 505-512. doi: 10.3934/dcds.2006.16.505

[16]

Katrin Gelfert, Christian Wolf. On the distribution of periodic orbits. Discrete & Continuous Dynamical Systems, 2010, 26 (3) : 949-966. doi: 10.3934/dcds.2010.26.949

[17]

Jacky Cresson, Christophe Guillet. Periodic orbits and Arnold diffusion. Discrete & Continuous Dynamical Systems, 2003, 9 (2) : 451-470. doi: 10.3934/dcds.2003.9.451

[18]

Alain Jacquemard, Weber Flávio Pereira. On periodic orbits of polynomial relay systems. Discrete & Continuous Dynamical Systems, 2007, 17 (2) : 331-347. doi: 10.3934/dcds.2007.17.331

[19]

Peter Albers, Jean Gutt, Doris Hein. Periodic Reeb orbits on prequantization bundles. Journal of Modern Dynamics, 2018, 12: 123-150. doi: 10.3934/jmd.2018005

[20]

Jan Sieber, Matthias Wolfrum, Mark Lichtner, Serhiy Yanchuk. On the stability of periodic orbits in delay equations with large delay. Discrete & Continuous Dynamical Systems, 2013, 33 (7) : 3109-3134. doi: 10.3934/dcds.2013.33.3109

2020 Impact Factor: 0.848

Metrics

  • PDF downloads (59)
  • HTML views (0)
  • Cited by (4)

Other articles
by authors

[Back to Top]